Birth Control and Acne

Patient

Q: I've been using ortho tri cyclen low for almost four years and never had any issues. However 3 months ago I missed a pill, didn't finish the remainder of my pack (one week) and began my period early. It was light, but I figured I had just thrown off my cycle by not finishing the pack. Ever since I have had light, almost non existent, periods and bad acne. The acne seems to get immediately better as soon as I switch to the sugar pills at the end of the month causing me to believe the birth control is the problem. Should I stop taking it, or will this only cause my acne to get worse? Thank you!

Symptoms:  Light periods, acne (small to medium size, not cystic. Lots of blackheads and tiny bumps that scratch off.)
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews